Does bactrim (sulfamethoxazole and trimethoprim) ds cause weight gain?

No. Must be a coincidence, so one can look for other reasons for weight gain. Haven't heard of any antibiotics causing weight gain (unless a patient was so sick with an infection and was losing weight from being sick, but then got better on antibiotics and started eating normally again to regain her weight).

Related Questions

Can Bactrim (sulfamethoxazole and trimethoprim) DS cause a burning sensation in the mouth? Onset 1 week ago, never experienced before.

Possibly. While not a common side effect, it certainly may be one. Ask your doctor about changing to another antibiotic, if you are still on it. If you have completed it, then wait another week or so and see if it goes away. If it doesn't, or if you have any other symptoms still, see your doctor. Read more...
Possible . Allergic reaction to bactrim (sulfamethoxazole and trimethoprim) can be manifested as oral symptoms, Stop the medication and speak with your doctor. An alternate antibiotic may be prescribed. . Read more...

Hi my derm gave me bactrim (sulfamethoxazole and trimethoprim) ds for my moderate but resistant acne how likely is this to cause steven jonson syndrome?

Unlikely. Can occur but millions of doses every year and only a few cases. I would take medications as directed. You are aware of potential complications and if you develop rash stop meds and call physician. Read more...
Rare. Bactrim (sulfamethoxazole and trimethoprim) is associated with sjs, but it is still a very rare complication. Monitor for rash, and discontinue the medication and talk to your doctor if you develop a rash. Bactrim (sulfamethoxazole and trimethoprim) remains a very safe drug when used appropriately with thoughtful monitoring. Read more...

The pharmacist told me I could drink in moderation with the generic bactrim (sulfamethoxazole and trimethoprim). I did that two nights ago. Could it cause any harmful effects now?

Bactrim/Alcohol. Typically mixing alcohol with most drugs can be dangerous. You should always ask your pharmacist about the complications of your medications mixed with alcohol and other drugs. Mixing alcohol and Bactrim (sulfamethoxazole and trimethoprim) has been linked to flushing, heart palpitations, and headaches from the build up of the toxin acetaldehyde. You should minimize your alcohol consumption and notify your physician of problems. Read more...